Missouri, 2001

Damaging Wind in Missouri, July 30, 2001

July 30, 2001 · NWS SGF · 1 event in 1 county or zone

Numerous trees were blown down east of Udall, and east of Tecumseh on Highway 160.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Numerous trees were blown down east of Udall, and east of Tecumseh on Highway 160.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 30, 1:26 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 30, 1:26 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 PM CDT MON JUL 30 2001

FORECAST CONCERNS...WILL EXPAND HEAT ADVISORY ACROSS ALL CWA AND
WILL RUN THROUGH WEDNESDAY.

OTHERWISE WILL GO WITH PERSISTANCE ON TEMPS...UPPER 90S IN WRN
ZONES...MID 90S ELSEWHERE.  TODAY/WEDNESDAY SHOULD BE CARBON COPY OF
EACH OTHER...HOT AND HUMID.  WILL KEEP 30 POP IN ERN ZONES DUE TO
LITTLE COOLER 7H TEMPS AND LOWER LIS.  HOWEVER LAPSE RATES ARE NOT
TO IMPRESSIVE WITH 5H TEMPS AROUND -4.

EXTENDED FORECAST...THURSDAY MAY HAVE A TAD BETTER CHANCE OF
PCPN...ESPECIALLY BY THURSDAY NIGHT...DUE TO FRONT SAGGING SOUTHWARD
INTO CENTRAL MO...IF THIS INDEED HAPPENS.  MRF/AVN QPF FIELDS HINTS
AT PCPN ON SATURDAY...SO WILL CHANGE EXTENDED FORECAST TO INCLUDE
CHC OF PCPN THURSDAY THRU SATURDAY.  SUNDAY/MONDAY DRY...TEMPS THRU
EXTENDED SHOULD BE LOW 70S/LOW 90S.

FCSTID = 7
SGF   94  73  95  73 /  10  10  10  10
JLN   97  75  98  75 /  10  10  10  10
UNO   93  73  94  73 /  20  20  20  20
VIH   92  73  93  73 /  20  20  20  20

.SGF...
MO...HEAT ADVISORY FOR TUESDAY THROUGH WEDNESDAY FOR ZONES
MOZ055>058...MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106.

KS...HEAT ADVISORY FOR TUESDAY THROUGH WEDNESDAY FOR ZONES KSZ073...
KSZ097...KSZ101.

SS

In the hours before

Special weather statement, Jul 30, 12:00 PM CST, 3 hours 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUL 30 2001

...HEAT ADVISORY IN EFFECT THROUGH TUESDAY FOR WEST-CENTRAL AND
CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS...

AFTERNOON TEMPERATURES IN THE LOWER AND MIDDLE 90S...COMBINED WITH
HIGH HUMIDITY LEVELS WILL CREATE HEAT INDICES OF 105 TO 110 DEGREES
NORTH AND WEST OF A NEOSHO...TO HERMITAGE...TO ROLLA LINE THIS
AFTERNOON. THE REMAINDER OF THE MISSOURI OZARKS SHOULD SEE HEAT INDEX
VALUES IN THE 100 TO 105 DEGREE RANGE. TAKE THE NECESSARY PRECAUTIONS
TO AVOID HEAT RELATED ILLNESSES.

WIDELY SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE EAST OF AN ANDERSON
TO SPRINGFIELD TO ROLLA LINE UNTIL SUNSET.  THE MAIN THREAT WITH
THESE STORMS WILL BE ISOLATED HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW WATER CROSSINGS AND CITY STREETS.

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY.

.EXTENDED OUTLOOK...
HOT AND HUMID CONDITIONS WILL CONTINUE TUESDAY AND WEDNESDAY...WITH
AFTERNOON HEAT INDEX VALUES OF 100 TO 110 DEGREES. THERE IS ANOTHER
CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDkAY.

GAEDE

The radar

The Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ozark

When
July 30, 3:30 PM CST
Where
Ozark County, 3 mi E of Tecumseh
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.583, -92.233

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258386.